First time seizure

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DHLA-mom
New Member


Date Joined Jun 2005
Total Posts : 1
   Posted 6/26/2005 1:17 PM (GMT -7)   
I write this on behalf of my deaf- aided daughter[18 yrs old]... our life and routine as we know it has now changed.

BACKGROUND: She has NEVER had a seizure before this event.

Monday June 13 she was seen by Dr due to runny nose and ear ache. She was scheduled to receive 'travel immuizations' for a mission trip with church youth group - leaving for Boquette Panama June 29.
She had Hep A[ first in sersies] Typhoid and menacatra[ required in our state for rising colleg freshman to live in dorms on campus against mengitis] plus given maleria pils[ she has never had oneof these pills]

The days following brought her sore arms, major headaches, low grade fevers, and general tiredness.
She is very active, healthy entergetic and determined. Wednesday JUne 15 we accompained her boy friend tot eh state capitol to where al service academy appointees were honored before going of to school. She was thrilled to meet the Governor, but the whole event left her tired. The next day she rehearsed her talen routine for the state Miss Deaf pageant. Friday we did errands together - still having head aches and tired but knowing she had to work that night just kept going.
Saturday June 18 we ate breafast at a local fast food place and headed to the rehearsal for the pageant. She had so much fun with the girls- except for having to wear my boots for the western number. We leaf around 1:00. She asked me t drive becasue her feet hurt. She was very hungry and her head was starting to hurt.
As we headed on the interstate towards home - she was talking about where to go for lunch - and that's when my world changed....

Here head was flailing in different directions as were the arms and legs. She was non responsive. My other daughter called 911 and we pulled offf the side of the road and waited for help. She was taken to teh local ER and had another 'seisure' in the er and was given Attavan and dilantin.
She continued to have these episodes wit black out periods, cofussion, unable to move certain body parts and the CT scan and bloof work showed normal. She was seen by a neurologist and admittend to observation unit as no rooms were available.
After 24 hrs in hospital she was hallucinating, hearin voices, seeing things... [some of her episodes were just like the movie without the green pea soup vomit]
Sunday afternoon she declined any more attavane. She was switched to Xanax and th smae type of episodes happened. It took time to come out of them but then she was lucid, clear and still having horrid headaches. Her MRI and EEG showed normal by Tuesday she was transfer to the childrens hosital[ approved by our insurance] and was taken off teh dilaintin, attavan and xanax and put on Keppra. She was brieftly seen by 3 neurologist, psychologist team - we were interviewed separetely-
and a neurophysicology team and 2 peditricians. Her blood pressure conitues to be low nineties over forties... slight fever. She can have advil [ 6 hrs] and tyonal every 4,
She remained hospitalized until June 24 at 4:00 pm when she was released with a perscription of Keppra and told to rest but resume normal activities.

That sounds well and good but the reality is she is NOT the same girl. She continues to have focal or blank outs, memory loss, inability to speak, lightheadedness, childlike moments, fear of people seeing her and agressive moments.
She is to see her doctor's tomorrow... in the mean time we sit and watch her and I continue to document whsat happens just so I can remember if it ever asked "how is she doing"..

Thaks for etting me post here.. it helps to write it all down as my heart is greatly burden for her.. yet I remain grounded in prayer and waiting for my precious one to return to us.

kayakmom
Veteran Member


Date Joined Jul 2003
Total Posts : 585
   Posted 6/26/2005 1:48 PM (GMT -7)   
I am so sorry this all happened to your daughter!! I hope that her doctor can help get better answers for you....Seizures can occur and EEG and all other tests turn out normal if she is not having one at that time. Ativan can really bring out odd things in some people so the hallucinations and things could have been in part from that I would think.....


Keppra is another med that can cause aggression and even hallucinations for some....Did the neuro team feel these were seizures? I am assuming so since they sent her home with seizure medications.

Do they feel this could be a reaction to the shots she had a few days earlier? Sounds like some type of reaction to me (but I am NOT a doctor just a mom with 2 kids who have seizures)......I would talk to her pede at length to look into all this. Sounds like you need a good neuro to follow through? You do need to report how she is doing on the medications and what you are seeing now.

It is a good idea to keep a journal of these things, what happens before a seizure (spell, blackout, whatever you want to call it) what occurs during, how long it lasts and how she is after.


((hugs))) So scary for both of you !!!
Ginny

whiskey girl
New Member


Date Joined Jun 2005
Total Posts : 6
   Posted 6/28/2005 6:21 PM (GMT -7)   
sounds very scary,your daughter must be so confused, it is not easy being diagnosed with a seizure disorder at such a fragile age, i was 14 and just starting high school, very difficult time, anger and denial set in...When i get stressed and tired my seizures are out of control...my family slept in out camper sat night and unfortunately our neighbbors had a party and i didn't get to sleep until about 2 am, about 3-4 hours less than normal, i had approx. 10-15 seizures the next day....
whiskey girl :-)


ShakinMommy
Regular Member


Date Joined Apr 2005
Total Posts : 29
   Posted 7/2/2005 6:07 PM (GMT -7)   
I am so sorry this has happened to your daughter and your family. What must have been such an exciting time turned into something very scary. I had my 1st seizure at 37, 3 months ago, and it is difficult to cope with the changes that it brings. For me, the headaches have lasted a while, initially much more due to the seizure, and then some residual ones, I think related to the medication (Lamictal). I hope you find out what you need to stabilize your daughter and that she will regain her "old self" back as quickly as possible.

teensmom
New Member


Date Joined Jul 2005
Total Posts : 9
   Posted 7/18/2005 9:15 PM (GMT -7)   
Please don't stop bringing the personality changes to the neuro's attention. He will eventually hear you. Sounds like maybe it's the meds. Good Luck!!!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:33 PM (GMT -7)
There are a total of 2,735,546 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
331 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, THE HAPPY TURTLE, hypoHashimoto, middleaged1, IamColumbo, getting by, magoo2, NiceCupOfTea, ChickNorris, U B Tough, multifacetedme, UCmas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer